MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065751511
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A nurse reported that ophthalmic irrigation and aspiration tip were not smooth and causing anterior capsular rents.Patient and procedure detail were not reported.Patient outcome was unknown.This record is regarding to patient three of four patients from the initial reporter.
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.A sample was not received at the manufacturing site for evaluation for the report that the ia tips were not smooth; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A photo attached to the parent complaint was reviewed by the investigation site.The image shows a sketch of what was observed on the tip with arrows indicating the location of an offset.The reported issue could not be confirmed with the photo review.A sample was not received at the manufacturing site and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.The exact root cause for this complaint is unknown; therefore, specific action with regards to this complaint cannot be taken.An investigation has been completed in relation to the related non-conformances identified within the non-conformance review.All i/a tips are 100% visually inspected prior to being released from the manufacturing facility complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20213377
Report Number2523835-2024-02111
Device Sequence Number17973837
Product Code KYG
UDI-Device Identifier00380657515110
UDI-Public(01)00380657515110(17)251231(11)240125(10)16H109(21)NA
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number8065751511
Device Lot Number16H109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date01/29/2025
Date Device Manufactured01/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON IOL
Outcome Attributed to Adverse Event Other;
Patient SexFemale